MAUDE Adverse Event Report: COOK INC NGAGE NITINOL STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL

COOK INC NGAGE NITINOL STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Catalog Number NGE-022115-MB
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/14/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).Pma/510k # ¿ exempt (b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, the ngage nitinol stone extractor basket has been broken immediately after the start of a ureteroscopy (urs) - stone in the ureter procedure.One of the wires from the basket broke, the wire is still attached to the device.The issue was discovered when they tried to open the basket and remove a ureter stone that was 6-7 mm x 3-4 mm.The physician opened another extractor to finish the case.No section of the device remained inside the patient's body.No adverse events have been reported as a result of the alleged malfunction.
 
Event or Problem Description
There has been no new information received since the last report was submitted.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Investigation/evaluation: a visual inspection and functional testing of the returned device was conducted.A document based investigation was also performed including a review of complaint history, the device history record, instructions for use, manufacturing instructions, and quality control data.One device was returned for investigation.The returned packaging confirmed the device lot number 8900259.The complaint device was returned with the handle and the basket formation in the closed position.The male luer lock adapter (mlla) is tight.The collet knob is tight and secure.The polyethylene terephthalate tubing (pett) measures 4 cm in length.Visual examination noted that one basket wire is broken at the top of the curve.Functional testing determined the handle actuates the basket formation.A review of the device history record found there were no non-conformances associated with the complaint device lot.A review of complaint history records revealed there have been no other complaints received for the complaint device lot number 8900259.According to the instructions for use (ifu): caution: this device is conductive.Avoid contact with any electrified instrument.Caution: sterile if the package is unopened or undamaged.Do not use if package is broken.Important: enclose device in sheath before removing from tray/holder.Important: excessive force could damage device.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.All devices are inspected for functionality and damage prior to packaging.The complaint device was found to have a basket with one wire broken.Possible causes for the broken wire are: exposure of the wire to a laser during use.The provided information states a laser was used during the procedure.Excessive forces applied to the wire during handling / use of the device.The ifu contains a caution about excessive force damaging the device.A defect in the wire.A conclusion as to the cause of the wire breakage could not be established with the available information.Per the quality engineering risk assessment, no further action is warranted.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
NGAGE NITINOL STONE EXTRACTOR
Common Device Name
FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8142907
Report Number1820334-2018-03439
Device Sequence Number262928
Product Code FFL
UDI-Device Identifier00827002482968
UDI-Public(01)00827002482968(17)210522(10)8900259
Combination Product (Y/N)N
Initial Reporter CountryBG
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other,use
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/22/2021
Device Catalogue NumberNGE-022115-MB
Device Lot Number8900259
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/13/2018
Initial Date Received by Manufacturer 11/20/2018
Supplement Date Received by Manufacturer12/31/2018
Initial Report FDA Received Date12/07/2018
Supplement Report FDA Received Date01/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
WOLF SEMI-RIGID URETEROSCOPE
Patient Age45 YR